I am 24 years old and was born with a lymphangioma on the left side of my face. I have had a handful of surgeries in an attempt to look of my face aesthetically. Currently my malformation isn't very noticeable anymore as a result of my successful surgeries. for 20 years i have had no problems associated with my condition. For the past 3 years, i have all of a sudden begun experiencing episodes of unexplained painful facial swelling. I have seen an allergist and have ruled out any relation to food i have eaten as i've had testing done and the swelling is non responsive to benadryl. the left side of my face gets swollen, tight and painful accompanied by severe headaches, eye pain, neck pain and myalgia throughout my body. All of my episodes have been of different intensity, for the most part it affects my left cheek only, though i had one episode in which my lips and tongue swelled up as well. It responds well to penicillin. My plastic surgeon feels that it is an infection caused by streptococci bacteria though it is unknown what causes the infection. I had a CT Scan performed and the sinus cavities were perfectly clear and no sign of a definite localized infection though it was evident that there was edema/swelling. In the past 3 years my wisdom teeth have been growing in. Wondering if perhaps the impacted tooth in close proximity to my malformation might be the entry point for bacteria to cause an infection targetting my weakened left cheek area. Any insight woudl be greatly appreciated as i'm told that i have no way of knowing when an episode will occur and must simply be prepared with a supply of antiobiotics. Will be seeing an oral surgeon to discuss the removal of my wisdom but fear that it will provide no further explanation as to why this keeps occurring.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?